Alert archive / Connecticut / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 47, NWS Boston/Norton, MA

July 3, 2006Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 3, 2006, 4:15 PM EDT for Capitol Planning Region, Connecticut. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2006, 4:15 PM EDT (20:15 UTC)
Expired
Jul 3, 2006, 5:00 PM EDT
In force
45 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Capitol Planning Region, CT

The radar

The Brookhaven radar (KOKX), 96 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 4:45 PM EDTTSTM WND DMGGlastonbury, CTTREES DOWN ON WIRES ON SHARON LANE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 1:46 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2006-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2006-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
121 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1345 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 032015
SVRBOX
CTC003-032100-
/O.NEW.KBOX.SV.W.0047.060703T2015Z-060703T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
415 PM EDT MON JUL 3 2006

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEAST HARTFORD COUNTY IN NORTHERN CONNECTICUT

* UNTIL 500 PM EDT

* AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR WETHERSFIELD...OR ABOUT NEAR NEWINGTON...AND
  MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLASTONBURY BY 430 PM EDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4171 7270 4166 7266 4167 7245 4176 7248

$$

DELLICARPINI
2 follow-up statements
000 
WWUS51 KBOX 032032
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
433 PM EDT MON JUL 3 2006

CTC003-032100-
/O.CON.KBOX.SV.W.0047.000000T0000Z-060703T2100Z/
HARTFORD CT-
433 PM EDT MON JUL 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT 
FOR SOUTHEAST HARTFORD COUNTY...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR WETHERSFIELD AND ROCKY HILL...MOVING 
EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLASTONBURY BY 435 PM EDT

A SPOTTER IN WETHERSFIELD RECENTLY REPORTED HALF INCH DIAMETER HAIL. 

THIS STORM WAS ALSO PRODUCING TORRENTIAL RAINFALL...WHICH WILL 
RESULT IN MINOR URBAN AND POOR DRAINAGE FLOODING FROM WETHERSFIELD 
AND ROCKY HILL TO GLASTONBURY. DO NOT DRIVE THROUGH FLOODED ROADS. 
DRIVERS SHOULD EXPECT POOR VISIBILITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS.

LAT...LON 4171 7270 4166 7266 4167 7245 4176 7248

$$

DELLICARPINI
000 
WWUS51 KBOX 032100
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
500 PM EDT MON JUL 3 2006

CTC003-032108-
/O.EXP.KBOX.SV.W.0047.000000T0000Z-060703T2100Z/
HARTFORD CT-
500 PM EDT MON JUL 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST HARTFORD COUNTY 
EXPIRED AT 500 PM EDT...

THUNDERSTORMS HAVE WEAKENED IN SOUTHEAST HARTFORD COUNTY...SO THE 
WARNING HAS BEEN ALLOWED TO EXPIRE.

AN AMATEUR RADIO OPERATOR IN GLASTONBURY REPORTED TREES DOWN ON 
WIRES ON SHARON LANE AT 445 PM EDT.

DRIVERS SHOULD CONTINUE TO BE ALERT FOR MINOR URBAN AND POOR 
DRAINAGE FLOODING UNTIL THE HEAVIER RAINS SUBSIDE BY 6 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS.

LAT...LON 4171 7270 4166 7266 4167 7245 4176 7248

$$

DELLICARPINI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:40 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 3, 2:40 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
240 PM EDT MON JUL 3 2006

.MESOSCALE DISCUSSION /2/...
WW 577 IN EFFECT FOR WESTERN MA AND N CENTRAL CT UNTIL 9 PM EDT.

CONVECTION IS FIRING ACROSS NYS ONCE AGAIN WHERE CUMULUS FIELD IS
BETTER ORGANIZED...BUT CLOUD FIELD IS ALSO GROWING INTO WESTERN MA
AND CT EARLY THIS AFTERNOON. LATEST ANALYSIS SHOWS AIRMASS
DESTABILIZING INTO OUR WESTERN ZONES WHERE WE ARE ALSO SEEING FAIRLY
PERSISTENT MOISTURE CONVERGENCE...SO WE EXPECT TO SEE SCATTERED
THUNDERSTORMS DEVELOP OVER CT VALLEY IN MA/CT AFTER 4 PM. ADDITIONAL
ACTIVITY MAY ALSO TRY TO FIRE ALONG S COAST SEA BREEZE BOUNDARY BUT
WE ARE MUCH LESS CONFIDENT ON GETTING ACTIVITY INTO RI/SE MA. WE
HAVE ALREADY SEEN ONE CELL TRY TO FORM OVER S CT WHICH WAS QUICKLY
SQUASHED BY LESS THAN FAVORABLE ENVIRONMENT...AND THAT SHOULD BE
CASE FOR OUR SE ZONES THROUGH THIS EVENING.

PULSE TYPE STORMS ARE INITIALLY FAVORED...WHICH MAY EVOLVE INTO BOWS
OR LINE SEGMENTS WITH WIND DAMAGE THE PRIMARY THREAT. AREA SOUNDINGS
SHOW FREEZING LEVEL NEAR 13KFT AND -20C NEAR 24KFT...SO OUR WARNING
STRATEGY WILL BE FOR 60+ DBZ TO FREEZING LEVEL AND 55+ DBZ THROUGH
-20C LAYER.

WE HAVE ALSO NOTED OUTSTANDING PERFORMANCE OF 12Z NAM WITH REGARD TO
TIMING AND LOCATION TO INITIAL CONVECTIVE DEVELOPMENT IT TAKES
ACTIVITY IN HUDSON VALLEY SE LATE THIS AFTERNOON...WITH POTENTIAL
FOR SCATTERED ACTIVITY IN OUR WESTERN ZONES 5-8 PM. CERTAINLY
SATELLITE TRENDS ARE LEANING IN THAT DIRECTION WITH CUMULUS FIELD
CONTINUING TO BUILD IN WESTERN CT AT THIS TIME.

SO WHILE WE THINK ACTIVITY WILL BE SCATTERED AT BEST IN OUR WESTERN
ZONES...WE DO HAVE POTENTIAL FOR SEVERE WEATHER AND THUS WATCH IS IN
EFFECT THERE.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
CWA ON THE SRN EDGE OF WESTERLIES WITH SEVERAL IMPULSES WHISTLING
ALONG IN IT.  WEAK SFC FRONT DRIFTED S OF REGION DURING THE MORNING
AND WILL WASHOUT THIS EVENING.  RETURN SW FLOW AROUND
LARGE/PERSISTENT MID ATLANTIC RIDGE WILL BRING INCREASING LLVL
MOISTURE.  NAM ONTO THE CONVECTION WITH SEVERAL RUNS PEGGING THE
TSTMS NOW IN PROGRESS ACROSS SE NY.  BELIEVE ACTIVITY WILL BE
SCATTERED IN NATURE BUT POTENT ENOUGH FOR SVR HAIL/WIND.  LOCAL
FOCUS SHOULD BE THE CT RVR VALLEY.  LCL SEA BREEZE MAY PRODUCE SOME
SHOWERS OR A SLGT CHC TSTM THIS EVENING BUT MORE OF A MID LVL CAP IN
PLACE.

NEXT SHORT WAVE ADVANCES E TUE AS PRE-FRONTAL TROUGH DEVELOPS. MDLS
INDICATING INCREASING WIND FIELDS 950-700 MB AND PLENTY OF LLVL
MOISTURE TO WORK WITH.  WILL FAVOR NAM SOLUTION WITH CONVECTION
DEVELOPING WRN NE AROUND/JUST AFT 18Z HEADING ENE IN INCREASING MID
LVL FLOW.  SEE A PULSE TYPE ENVIRONMENT WITH ENOUGH SHEAR TO PROMOTE
SOME BOWING LINE SEGMENTS AS CLUSTERS ORGANIZE.  ACTION LIKELY TO
LINGER INTO TUE EVENING WITH SHOWERS ON THE ISLANDS THRU MIDNIGHT.

FOLLOWED BLENDED MOS MINS TONIGHT.  INTERESTING PROBLEM TUE AS
SEEING 6-8 DEGREE TEMP DIF BETWEEN COOL MAVS AND WARM FWC. BELIEVE
THERE WILL BE SIGNIFICANTLY MORE CLOUD DEBRIS TO START AND WITH THAT
OPTED TO USE A BLENDED MOS - PLACING MAXES IN LOW AND MID 80S.
DYNAMIC FORCING TOMORROW FAR MORE ROBUST THAN TODAY SO WHILE
EXPECTING IT TO BE ABOUT AS WARM WITH CLOUD COVER...JET ENTRANCE AND
LLVL CONVERGENCE SHOULD AID IN CONVECTIVE DEVELOPMENT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WE WILL CONTINUE CHANCE POPS WED INTO THU MORNING...HIGHEST NEAR S
COAST...AS FRONT SETTLES IN THAT REGION AND MODELS SUGGEST A WEAK
SURFACE LOW RIDING UP ALONG IT. BOTH NAM/GFS SHOW POTENTIAL FOR
CONVECTIVE COMPLEXES SHOOTING UP ALONG COAST AS WELL...ALTHOUGH
THERE IS SOME UNCERTAINTY THIS FAR OUT WITH REGARD TO TIMING AND
LOCATION.

COLD FRONT WILL FINALLY PUSH S OF NEW ENGLAND THU AFTERNOON AS HIGH
PRESSURE BUILDS INTO EASTERN STATES...ALLOWING FOR A FEW DAYS OR
DRIER AND COOLER WEATHER. WE DID INCLUDE SLIGHT CHANCE POPS FRI AS
500 MB TROUGH MOVES THROUGH REGION...OTHERWISE WE EXPECT DRY
CONDITIONS THROUGH MON. HUMIDITY SHOULD BEGIN TO RETURN MON AS WE
GET INTO SW FLOW REGIME ONCE AGAIN...BUT NEXT COLD FRONT DROPPING SE
FROM CANADA SHOULD REMAIN WELL N OF OUR REGION.

&&

.AVIATION...
VFR CONDITIONS WILL BECOME MVFR IN 3-5SM HZ/BR AS INDICATED BY LAMP
GDNC...TIMED FOR 00-02Z TIME FRAME.  SOME SCT 5SM HZ ALSO LIKELY IN
CT VALLEY AS LLVL MOISTURE FLOW RETURNS OVERNIGHT.  ONCE MORNING
HAZE/FOG MIXES OUT...VFR CONDITIONS WITH CIGS BETWEEN 080-100
BKN-OVC.  AFT 18Z CHCS INCREASE FOR MVFR/IFR CONDITIONS IN
CONVECTION.

&&

.MARINE...
SEAS CONTINUING TO SLOWLY SUBSIDE AS SW SWELLS DIMINISH. RETURN SRLY
FLOW FOR TONIGHT AND INCREASING S TO SW FLOW TUE AHEAD OF
PRE-FRONTAL TROUGH.  WITH INCREASING SW FLOW EXPECT RETURN OF SCA
SEAS INTO AT LEAST ANZ254 AND 255 AFT 21Z TUE.  WIND GUST TO 25 KTS
POSSIBLE AS WELL.  WITH THIS EXPECTED TO DEVELOP LATE IN PERIOD 2
WILL OPT NOT TO ISSUE SCA ATM.

IN THE LONGER TERM...WE MAY SEE SMALL CRAFT ADVISORY CONDITIONS ON S
COASTAL WATERS WED INTO THU IN SW FLOW...ESPECIALLY IF FRONT HANGS
UP CLOSER TO COAST. WINDS AND SEAS DIMINISH LATER THU INTO WEEKEND
AS HIGH PRESSURE BUILDS IN.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SHORT TERM...VALLEE
LONG TERM...JWD
Hazardous weather outlook, Jul 3, 2:10 PM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
210 PM EDT MON JUL 3 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-041000-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-HARTFORD CT-
TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
210 PM EDT MON JUL 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND...
SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORM WATCH 577 HAS BEEN ISSUED FOR HARTFORD AND
TOLLAND COUNTIES IN NORTHERN CONNECTICUT AND FRANKLIN...HAMPSHIRE
AND HAMPDEN COUNTIES IN WESTERN MASSACHUSETTS UNTIL 9 PM. SCATTERED
THUNDERSTORMS LATE THIS AFTERNOON AND EVENING MAY PRODUCE DAMAGING
WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.

ELSEWHERE...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS DEVELOPING TUESDAY MAY PRODUCE STRONG WIND
GUSTS...HAIL...AND HEAVY DOWNPOURS FROM MID AFTERNOON THROUGH THE
EVENING. THIS HAZARD POTENTIAL COVERS ALL OF SOUTHERN NEW ENGLAND.

THUNDERSTORMS AND THEIR ASSOCIATED LIGHTING STRIKE POTENTIAL WILL
ALSO BE A CONCERN WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION IS REQUESTED AT THIS TIME IN WESTERN
MASSACHUSETTS AND NORTHERN CONNECTICUT.

ACTIVATION IS LIKELY ON TUESDAY FOR THE ENTIRE AREA.

JWD

In the hours before

Special weather statement, Jul 3, 3:43 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
343 PM EDT MON JUL 3 2006

CTZ002-003-032045-
HARTFORD CT-TOLLAND CT-
343 PM EDT MON JUL 3 2006

...THUNDERSTORMS DEVELOPING IN NORTHERN CONNECTICUT...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WERE FORMING OVER SOUTHERN HARTFORD AND
SOUTHERN TOLLAND COUNTIES...FROM BURLINGTON TO FARMINGTON...
WETHERSFIELD AND HEBRON. THEY WERE MOVING EAST AT 15 MPH.

THUNDERSTORMS WILL BE NEAR...
WETHERSFIELD AND MARLBOROUGH BY 350 PM EDT...
GLASTONBURY BY 400 PM EDT...
WEST HARTFORD BY 420 PM EDT...
HARTFORD BY 430 PM EDT...
EAST HARTFORD BY 440 PM EDT...
COLUMBIA BY 450 PM EDT.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH...
LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. GET TO A SAFE PLACE
IMMEDIATELY IF THUNDERSTORMS APPROACH...SUCH AS IN A CAR OR STRONG
BUILDING.

OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS.

DELLICARPINI
Special weather statement, Jul 3, 4:08 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
408 PM EDT MON JUL 3 2006

CTZ002-003-032100-
HARTFORD CT-TOLLAND CT-
408 PM EDT MON JUL 3 2006

...STRONG THUNDERSTORMS IN SOUTHERN HARTFORD AND SOUTHERN TOLLAND
COUNTIES...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WETHERSFIELD AND ROCKY HILL...MOVING EAST
AT 15 MPH.

THIS THUNDERSTORM WILL BE NEAR...
MANCHESTER BY 420 PM EDT...
BOLTON BY 430 PM EDT...
ANDOVER BY 440 PM EDT.

ANOTHER STRONG THUNDERSTORM WAS NEAR HEBRON IN SOUTHERN TOLLAND
COUNTY AND WAS ALSO MOVING EAST AT 15 MPH.

THIS THUNDERSTORM WILL BE NEAR...
COLUMBIA BY 420 PM EDT.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH...
TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. GET TO A SAFE PLACE
IMMEDIATELY IF THUNDERSTORMS APPROACH...SUCH AS IN A CAR OR STRONG
BUILDING.

OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORMS PASS.

DRIVERS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS AND LOW
VISIBILITY IN HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS.

DELLICARPINI

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 4:56 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region49 min
Jul 3, 5:43 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region47 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.